A 73-year-old man was diagnosed with a type 2 tumor in the middle third of his esophagus by upper esophagogastrointestinal examination and an esophagogram; the tumor was diagnosed as squamous cell carcinoma by endoscopic biopsy. Computed tomography (CT) revealed that the tumor had invaded his descending aorta. He was diagnosed with T4b/N0/M0 stage IIIc [Union for International Cancer Control (UICC), 7th edition] esophageal cancer. He had no previous history of diabetes mellitus. We treated him with concurrent chemoradiotherapy using cisplatin and 5-fluorouracil. Fourteen days after the entire course of chemoradiotherapy, he became confused and entered into sudden coma, which was diagnosed as hyperosmolar hyperglycemic nonketotic coma. With vigorous intravenous infusion of half-saline and insulin, he recovered from the coma 36 h after onset. Hyperosmolar hyperglycemic nonketotic coma is a severe complication that is difficult to treat and can be induced by chemoradiotherapy. It must be diagnosed early and treated appropriately.